MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS HCG STAT; HUMAN CHORIONIC GONADOTROPIN (HCG) TEST SYSTEM

ROCHE DIAGNOSTICS ELECSYS HCG STAT; HUMAN CHORIONIC GONADOTROPIN (HCG) TEST SYSTEM
Model Number E601
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The hcg stat reagent lot number was 628293.The expiration date was not provided.The field service engineer (fse) found the customer poured the sample into a false bottom tube (fbt).A bubble may have occurred causing a short sample.The fse checked and adjusted the liquid level detection (lld) sensor.The customer ran calibration and qc and the instrument was operating normally.The investigation is ongoing.H3 other text : na.
 
Event or Problem Description
The initial reporter complained of a discrepant low result for 1 patient sample tested for elecsys hcg stat (hcg stat) on a cobas 6000 e 601 module.The initial result was < 1 miu/ml.This result was reported outside of the laboratory where it was questioned by the physician as the patient was pregnant.The repeat result was 16,452 miu/ml.This result was believed to be correct.
 
Additional Manufacturer Narrative
The device identification section was updated.Relevant fields of sections d and g were updated.Section b3 was updated.The e601 module serial number was (b)(6).Calibration was last performed on 24-jun-2023 with acceptable results.The field service engineer (fse) found the customer poured the sample into a false bottom tube (fbt) which contained bubbles causing a short sample.Product labeling states: "foam, fibrin clots, or bubbles in sample types may cause pipetting volume shortage and lead to incorrect results.When loading samples, calibrators, and controls, make sure that they do not contain any foam, fibrin clots, or bubbles.Avoid the formation of foam in all sample types (specimens, calibrators, controls)." the alarm trace showed "abnormal probe sucking" and "abnormal sample aspiration" errors.These are indicators of possible poor sample quality.The investigation determined the event was due to a preanalytical handling issue (bubbles in the sample).The issue was resolved by repeating the sample and obtaining the correct result.

Brand Name
ELECSYS HCG STAT
Common Device Name
HUMAN CHORIONIC GONADOTROPIN (HCG) TEST SYSTEM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250-0457
3174767531
MDR Report Key17372063
Report Number1823260-2023-02389
Device Sequence Number20373586
Product Code DHA
UDI-Device Identifier07613336169216
UDI-Public07613336169216
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K203227
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/01/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model NumberE601
Device Catalogue Number08890587190
Device Lot Number62823901
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2023
Supplement Date Received by Manufacturer08/21/2023
Initial Report FDA Received Date07/21/2023
Supplement Report FDA Received Date09/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age21 YR
Patient SexFemale